Mississippi, 2026

Tornadoes and Damaging Winds in Mississippi, February 14 to 15, 2026

February 14 to 15, 2026 · NWS JAN · 22 events in 7 counties and zones

A QLCS evolved within a strongly sheared environment to produce multiple tornadoes across south central Mississippi. The most prominent feature was the northern bookend vortex of the line.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$169,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A QLCS evolved within a strongly sheared environment to produce multiple tornadoes across south central Mississippi. The most prominent feature was the northern bookend vortex of the line. The line also produced wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 14, 7:52 PM CST, 2 hours 55 minutes earlier. Its key messages:

  • A line of thunderstorms will move across the region late this evening into early Sunday morning.
  • There is a marginal to slight risk for severe storms over portions of Central and South Mississippi and Northeast Louisiana.
  • Temperatures will remain above normal through next week.
Area forecast discussion, Feb 14, 7:52 PM CST, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
752 PM CST Sat Feb 14 2026

...New MESOSCALE UPDATE, AVIATION...

.KEY MESSAGES...

  - A line of thunderstorms will move across the region late this
    evening into early Sunday morning.

  - There is a marginal to slight risk for severe storms over
    portions of Central and South Mississippi and Northeast
    Louisiana.

  - Temperatures will remain above normal through next week.

&&

.MESOSCALE UPDATE...
Issued at 752 PM CST Sat Feb 14 2026

Rest of this evening...

Water vapor imagery indicates upper low over the Red River Valley
that is progged to swing eastward and help a stout surface low
and frontal system to sweep across the area tonight. A robust
squall line is ongoing in the ArkLaTex and should move into the
western portions of the area just before 10PM. With the highly
sheared and weak unstable environment (HSLC or high shear/low
CAPE), combined with strong ascent, these environments typically
support QLCS that are efficient at damaging wind gusts and
mesovortex production. With nearly 40-50kts southwesterly low-
level mean bulk shear and 300-400 m2/s2 storm relative helicity
(SRH), east-northeast orthogonal motion in north-south oriented
bowing segments will be most favorable. This potential wanes
further to the east-southeast, but a faster propagation and such
strong shear will usually overcome some of the lacking
thermo features. A tornado watch was issued through 2AM for areas
along and west of the Interstate 55 corridor and along the
Interstate 20 corridor in MS and into northeast LA. There will
likely be potential for additional watches and those will be
assessed into the overnight hours.

The "Slight" risk area (Level 2 out of 5) has been adjusted
further eastward into the Pine Belt and Interstate 59 corridor to
account for this faster propagation. In addition, HWO graphics
were adjusted to account for earlier onset time from 9PM to 1AM in
the west, midnight to 3AM in central MS and Interstate 55 corridor
and 2AM to 6AM in Interstate 59 to Highway 45 corridors. Flash
flooding doesn't remain a concern as antecedent conditions aren't
supportive. Brief heavy downpours will accompany these severe
storms. Even though the severe storm threat will have ended, there
is still some concern that a sting jet like feature tied to the
surface low may develop into Sunday morning over the Delta and north
of I-20. If this feature occurs, there could be gusts in excess of
40 mph. Recent runs of the HRRR still indicate that potential, so
something to watch. Updates were shipped out earlier. /DC/

&&

.DISCUSSION...
Issued at 258 PM CST Sat Feb 14 2026

Through Sunday: A vigorous shortwave trough is crossing the
Southern Plains today, and it will continue to track quickly
eastward across the Lower Mississippi Valley region tonight in
the progressive upper level pattern. A low pressure system
associated with the trough will bring a squall line across the
forecast area later tonight with threats continuing to be mostly
focused on areas south of the I-20 corridor. Given the highly
sheared and weakly unstable environment with strong forcing,
damaging wind gusts will be the primary threat along with a few
brief tornadoes.

Both the "Slight" risk and "Marginal" risk areas (Level 2 out of
5) have remained about the same since early this morning, and no
model guidance today suggests anything different Brief heavy
downpours will also accompany the storms tonight but considering
the antecedent condition of the soils and the progressive nature
of the event, flash flooding is not a concern. Even though the
severe storm threat will have ended, there is still some concern
that a sting jet like feature tied to the surface low may develop
into Sunday morning over the Delta and north of I-20. If this
feature occurs, there could be gusts in excess of 40 mph.

The light rain will gradually taper off from the west Sunday as
the upper level low shifts east of Mississippi but it will take
until the evening before the precipitation ends over our eastern
most zones. Despite the slightly cooler temperatures associated
with low pressure system moving across our CWA, temperatures will
remain above normal Sunday. /22/EC/

Next week...

In the wake of the low this weekend, weather will be quiet under
reinforced ridging. Above normal temperatures will be maintained
with highs in the upper 70s, even low 80s by late week and lows in
the 50s. The ridge begins to flatten and break down late next week
ahead of our next shortwave and cold front, which will bring a
return of rain chances by next weekend. Instability with this system
looks questionable at this time, but there remains a bit of
disagreement in the guidance and the overall wavy pattern bears
watching./SAS/

&&

.AVIATION...
(00Z TAFS)
Issued at 752 PM CST Sat Feb 14 2026

VFR conditions exists across most areas, but some MVFR stratus is
building into HBG and PIB currently. Expect a lowering of ceilings
to MVFR across most TAF sites preceding a convective squall line
sweeping from west to east across the area overnight. Onset is
typically around 15/06Z along MS River to HEZ, 15/07-08Z in
Interstate 55 corridor near HKS, JAN and 15/09-11Z at HBG, PIB and
MEI. Some low-level wind shear and frequent gusts in excess of 40
to 50mph cannot be ruled out at TAF site with more robust
convection. Winds will gradually shift westerly then northerly in
the wake of the low pressure in northwest TAF sites. There may be
a brief improvement in ceilings but this will be short lived as
MVFR stratus will build down to IFR to LIFR in north to east TAF
sites (i.e. GWO, GTR, MEI) with accompanying light rain showers.
Lastly, some brief gusts in excess of 40mph not tied to the
storms may be possible between 15/12-18Z Sunday from the Delta and
potentially further east. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       58  67  48  70 / 100  90   0   0
Meridian      57  67  48  71 / 100  90  10   0
Vicksburg     57  67  48  69 / 100  80   0   0
Hattiesburg   60  74  51  74 / 100  60  10   0
Natchez       57  70  49  71 / 100  50   0   0
Greenville    57  63  45  66 / 100  90   0   0
Greenwood     57  64  46  69 / 100  90   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DC/22/EC/SAS

In the hours before

Special weather statement, Feb 14, 9:44 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
944 PM CST Sat Feb 14 2026

LAZ023-024-150445-
Catahoula LA-Franklin LA-
944 PM CST Sat Feb 14 2026

...STRONG THUNDERSTORMS WILL IMPACT CATAHOULA AND FRANKLIN PARISHES
THROUGH 1045 PM CST...

At 944 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarks to 7 miles southwest of Walters.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Sherwood, Aimwell, Archie, Rosefield, and Manifest around 950 PM
  CST.
  Enterprise around 955 PM CST.
  Jonesville, Harrisonburg, and Wallace Ridge around 1000 PM CST.
  Jigger around 1010 PM CST.
  Wisner, Sicily Island, and Gilbert around 1015 PM CST.
  Lee Bayou around 1025 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for northeastern
Louisiana.

&&

LAT...LON 3193 9201 3193 9190 3213 9189 3224 9152
      3200 9150 3187 9158 3173 9154 3174 9168
      3163 9171 3163 9181 3149 9181 3144 9172
      3150 9185 3142 9185 3139 9178 3136 9186
      3128 9182 3130 9193 3123 9192 3122 9198
TIME...MOT...LOC 0344Z 257DEG 33KT 3199 9208 3150 9210

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB

The radar

The Hammond radar (KHDC), 135 km away, was scanning. The volume nearest the first event began at 04:48 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 10 tornado. Local standard time, as filed.

Thunderstorm Wind, Adams

When
February 14, 10:47 PM CST
Where
Adams County, Sibley
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
31.380, -91.400

A citizen reported WFO LCH that trees and powerlines were down on Lower Woodville Road.

Thunderstorm Wind, Franklin

When
February 14, 11:25 PM CST
Where
Franklin County, 0.69 mi S of Bude
Measured
54 kt (62 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.460, -90.850

Emergency management reported 4-5 downed trees scattered across Franklin County.

Tornado, Lincoln

When
February 14, 11:46 PM CST to 11:54 PM CST
Where
Lincoln County, 4.72 mi E of Auburn to 0.59 mi E of Norfield
Rating
EF1
Path length
6.75 mi
Path width
800 yd
Reported by
NWS Storm Survey
Coordinates
31.350, -90.540

This tornado began near the Pike Lincoln County line and tracked northeastward across southern Lincoln County, snapping and uprooted numerous trees along its path. The broad damage footprint with embedded areas of more concentrated damage suggests this path consisted of multiple vortices originating from the same parent mesocyclone. Tree damage was most prolific west of I-55 along Jack Lane, Summit Drive, Beachnut Trail, Wallace Drive, Montgomery Road, Dry Creek Trail, and Homesville Road. A house on Jack Lane sustained shingle damage, and outbuildings were damaged on Montgomery Road, Beachnut Trail, and Big Creek Drive. A mobile home was also damage along Beachnut. The tornado crossed I-55 about two miles south of the Bogue Chitto exit, then weakened and lifted as it moved through the Norfield community. This tornado may have began farther southwest, and additional surveys are planned to determine the correct starting point.

Thunderstorm Wind, Lincoln

When
February 15, 12:00 AM CST
Where
Lincoln County, 2.73 mi WSW of Norfield
Measured
53 kt (61 mph) estimated gust
Property damage
$9,000
Reported by
Emergency Manager
Coordinates
31.400, -90.510

Multiple trees were reported down and skirting was blown off of a trailer.

Tornado, Lincoln

When
February 15, 12:02 AM CST to 12:05 AM CST
Where
Lincoln County, 2.24 mi NW of Enterprise to 2.15 mi SSW of Cam
Rating
EF1
Path length
2.26 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
31.490, -90.410

This tornado began near Mount Olive Road and tracked northeastward across Shell Oil Lane and MS Highway 583 before lifting near Highway 583 and Bethel Road. Along the tornado path, the roof of an outbuilding was damage on Shell Oil Lane and a house on Highway 583 sustained roof damage. Several trees were snapped and uprooted.

Thunderstorm Wind, Lincoln

When
February 15, 12:05 AM CST
Where
Lincoln County, 2.16 mi SSW of Norfield
Measured
54 kt (62 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.390, -90.480

Emergency management reported a tree down on the corner of a house on Mt. Pleasant, a tree on a vehicle, and a detached carport on Albritton Lane both in Bogue Chitto. Several trees were reported down in northern and southern parts of the county.

Tornado, Lincoln

When
February 15, 12:10 AM CST to 12:20 AM CST
Where
Lincoln County, 2.38 mi NNE of East Lincoln to 3.6 mi SE of Woolworth
Rating
EF1
Path length
6.97 mi
Path width
250 yd
Continued into
Lawrence, Ms (JAN)
Reported by
NWS Storm Survey
Coordinates
31.510, -90.280

This EF-1 tornado began just south of Union Road Southeast, where it broke some large branches. The tornado continued northeast and crossed Harmon Drive Southeast where it snapped a couple of trees. The tornado also snapped a few trees and caused roof damage to a home along Pleasant Grove Drive. The tornado crossed Highway 84 uprooting a few more trees, before crossing into Lawrence County. The tornado crossed Foster Road where it caused damage to the roof of an outbuilding and ended just east of Foster Road. Max Winds 100 mph. Max width 250 yards.

Thunderstorm Wind, Lawrence

When
February 15, 12:19 AM CST
Where
Lawrence County, 1.5 mi SSE of Nola
Measured
52 kt (60 mph) estimated gust
Property damage
$9,000
Reported by
Emergency Manager
Coordinates
31.600, -90.240

Several trees were blown down along Foster Rd. Possible tornado.

Thunderstorm Wind, Lawrence

When
February 15, 12:22 AM CST
Where
Lawrence County, 1.89 mi WNW of Sontag
Measured
53 kt (61 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
31.660, -90.230

Trees down blocking Ethel Johnson Rd.

Tornado, Lawrence

When
February 15, 12:22 AM CST to 12:29 AM CST
Where
Lawrence County, 2.72 mi NW of Robinwood to 2.45 mi ENE of Monticello
Rating
EF1
Path length
3.85 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
31.510, -90.110

This EF-1 tornado began just north of Bethel Road with some minor roof damage to a home. The tornado continued northeast crossing John Payton lane, where it uprooted some trees and caused damage to a manufactured home. The tornado was at its strongest at this point. The tornado crossed Highway 587 snapping a few trees along the way. The tornado crossed the Pearl River and ended near Highway 184 East, where it snapped some large branches. Max wind 105 mph. Max width 400 yards.

Tornado, Lawrence

When
February 15, 12:27 AM CST to 12:30 AM CST
Where
Lawrence County, 2.72 mi NW of Arm to 3.63 mi SW of Silver Creek
Rating
EF0
Path length
1.99 mi
Path width
200 yd
Property damage
$9,000
Reported by
NWS Storm Survey
Coordinates
31.530, -90.050

This weak tornado tracked from along Arm Road northeastward across Saint Stephens Road before lifting. Relatively minor tree damage occurred along the path with trees uprooted and several tree limbs broken. Max wind 85 mph, max path width 200 yards, path length 2 miles.

Tornado, Jefferson Davis

When
February 15, 12:32 AM CST to 12:35 AM CST
Where
Jefferson Davis County, 4.31 mi SSE of Lucas to 2.83 mi SSW of Prentiss Arpt
Rating
EF1
Path length
3.8 mi
Path width
350 yd
Property damage
$34,000
Reported by
NWS Storm Survey
Coordinates
31.520, -89.950

This tornado began along Progress Road, damaging a mobile home and uprooting trees and breaking tree limbs. It continued northeast across Taylor Lucas Road and Dykes Road, where additional tree damage occurred. Finally, it crossed Burkett Road, Pleasant Hill Road, and McNeese Griffith Road producing additional minor tree damage and downing a utility wire before lifting.

Tornado, Jefferson Davis

When
February 15, 12:38 AM CST to 12:45 AM CST
Where
Jefferson Davis County, 1.5 mi SSW of Prentiss to 3.6 mi W of Mt Carmel
Rating
EF1
Path length
5.86 mi
Path width
200 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
31.580, -89.890

This tornado began on the west side of Prentiss near Progress Road, uprooting and damaging trees as it tracked across MS Highway 184. As it moved across US Highway 84 on the northwest side of Prentiss, it removed much of the roof of a house on Ryjiah Lane. The tornado continued northeastward across MS Highway 42, Two Mile Road, and Skating Rink Road producing additional tree damage and damaging the roof of an outbuilding. Finally, it damaged old poultry houses along MS Highway 13 just before lifting.

Thunderstorm Wind, Jefferson Davis

When
February 15, 12:39 AM CST
Where
Jefferson Davis County, 1.18 mi E of Prentiss
Measured
53 kt (61 mph) estimated gust
Property damage
$11,000
Reported by
Public
Coordinates
31.600, -89.860

Four trees were blown down along Columbia Ave and the roof of a trailer was damaged.

Thunderstorm Wind, Jefferson Davis

When
February 15, 12:45 AM CST
Where
Jefferson Davis County, 0.59 mi E of Bassfield
Measured
54 kt (62 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
31.500, -89.740

Emergency management reported the roof of a building damaged on Gen Robert E Blount Drive.

Tornado, Jefferson Davis

When
February 15, 12:47 AM CST to 12:50 AM CST
Where
Jefferson Davis County, 3.25 mi WNW of Mt Carmel to 4.18 mi SE of Gwinville
Rating
EF1
Path length
2.07 mi
Path width
150 yd
Property damage
$6,000
Reported by
NWS Storm Survey
Coordinates
31.670, -89.850

This tornado began along Odom Bass Road north of Prentiss and tracked northeastward along Mount Zion Road, crossing Whites and Church Road before lifting southwest of the Clem community. The tornado produced relatively minor tree damage along its path.

Thunderstorm Wind, Covington

When
February 15, 12:55 AM CST
Where
Covington County, 4.34 mi WSW of Mt Olive
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
31.730, -89.740

A NWS storm survey found a top broken off of a pine tree.

Thunderstorm Wind, Jefferson Davis

When
February 15, 1:00 AM CST
Where
Jefferson Davis County, 0.59 mi E of Prentiss
Measured
56 kt (64 mph) estimated gust
Property damage
$9,000
Reported by
Law Enforcement
Coordinates
31.600, -89.870

Local law enforcement reported multiple power lines downed across the city of Prentiss.

Tornado, Covington

When
February 15, 1:11 AM CST to 1:12 AM CST
Where
Covington County, 2.38 mi NNE of Ora to 3.28 mi SSE of Smith
Rating
EF1
Path length
0.59 mi
Path width
75 yd
Property damage
$11,000
Reported by
Emergency Manager
Coordinates
31.700, -89.550

This very brief tornado damaged three chicken houses along Gaylons Drive. It also uprooted trees and caused other minor tree damage. The tornado lifted before reaching Salem School Road.

Thunderstorm Wind, Smith

When
February 15, 1:23 AM CST
Where
Smith County, 2.07 mi S of Taylorsville
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
31.800, -89.430

Emergency management reported several trees down and debris in the road along MS Hwy 37 near the Smith Covington line.

Tornado, Covington

When
February 15, 1:24 AM CST to 1:25 AM CST
Where
Covington County, 4.19 mi N of Hot Coffee
Rating
EF0
Path length
0.3 mi
Path width
25 yd
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
31.790, -89.440

This very brief tornado resulted in minor tree damage south of Taylorsville as it tracked across Charlie Red Drive and Ben Stroud Road.

Thunderstorm Wind, Smith

When
February 15, 1:27 AM CST
Where
Smith County, 1.81 mi NW of Summerland
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
NWS Storm Survey
Coordinates
31.820, -89.390

A few large tree limbs were broken.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2026Every state in 2026This day in weather historyThe tornado archive for Mississippi, 2026Warnings in Mississippi, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1308158, 1308180, 1309192, 1308193, 1309190, 1308190, 1309188, 1308182, 1308184, 1309185, 1308703, 1308698, 1308693, 1308194, 1308169, 1308686, 1308159, 1308186, 1308674, 1308176, 1308681, 1308163.